I think it's really important that you hook up your ophthalmologist and your rheumatologist, so they can coordinate treatment. RA can have eye complications, so it is in general, it's really good idea to get checked by an ophthalmologist on a regular basis.
In terms of tapering off Prednisone, you have the option of going even slower than you are now. Instead of going from 10 mg to 5 mg, try tapering by 2.5 mg every other day. I.e., Day 1 you take 10 mg, Day 2 you take 7.5 and alternate until you're comfortable. Then move to 7.5 mg every day and when you're comfortable with that dose, decrease every other day by another 2.5 mg. Prednisone withdrawal can be really hard, but if you stick with it and supplement with stress relief, meditation and moving as much as you can, you can make it out on the other side feeling better. However, if you still have a lot of problems, please make sure to talk to your rheumatologist for advice.
One additional question I have for you is whether you are only on prednisone or if you also take any other medication for RA? Having a lot of problems tapering off prednisone indicates that your RA is not under control. You may want to talk to your rheumatologist about exploring treatment options that can better control your RA, so you won't need prednisone.
good luck! Please let us know what happens?
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.